Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 21, 2025, 6:20 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2025, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 21, 2025, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 207 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019
WGUS54 KMAF 212320
FFWMAF
TXC243-220230-
/O.NEW.KMAF.FF.W.0035.250621T2320Z-250622T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
620 PM CDT Sat Jun 21 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Jeff Davis County in southwestern Texas...
* Until 930 PM CDT.
* At 620 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Buffalo Trail Scout Camp.
This includes the following streams and drainages...
Canyon Creek, Big Aguja Canyon, Toyah Creek, Cherry Creek and
Madera Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3084 10408 3091 10406 3096 10388 3089 10377
3073 10395
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Chehak1 follow-up statement
683
WGUS74 KMAF 220114
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
814 PM CDT Sat Jun 21 2025
TXC243-220230-
/O.CON.KMAF.FF.W.0035.000000T0000Z-250622T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
814 PM CDT Sat Jun 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS
EVENING FOR NORTHEASTERN JEFF DAVIS COUNTY...
At 814 PM CDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Buffalo Trail Scout Camp.
This includes the following streams and drainages...
Canyon Creek, Madera Canyon, Cherry Creek, Big Aguja Canyon and
Toyah Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3084 10408 3091 10406 3096 10388 3089 10377
3073 10395
FLASH FLOOD...RADAR INDICATED
$$
R HluchanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:12 PM CDT, 8 minutes earlier. Its key messages:
- Updated at 607 PM CDT Sat Jun 21 2025
- Mostly sunny skies and near normal temperatures with a low (10-30%) chance of thunderstorms near the Davis and Guadalupe Mountains this afternoon.
- Near normal to slightly below normal temperatures with a medium to high (30-80%) chance of rain for most locations west of the Pecos River on Sunday. These rain chances continue through early next week before decreasing by the latter half of the week (20-50%).
- Breezy conditions continue through early next week.
Area forecast discussion, Jun 21, 6:12 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
612 PM CDT Sat Jun 21 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 607 PM CDT Sat Jun 21 2025
- Mostly sunny skies and near normal temperatures with a low (10-30%)
chance of thunderstorms near the Davis and Guadalupe Mountains
this afternoon.
- Near normal to slightly below normal temperatures with a medium
to high (30-80%) chance of rain for most locations west of the
Pecos River on Sunday. These rain chances continue through early
next week before decreasing by the latter half of the week (20-50%).
- Breezy conditions continue through early next week.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 143 PM CDT Sat Jun 21 2025
The mid-level ridge that has dominated our weather recently
continues to slowly weaken and move off to our east. This change is
in response to the developing trough across the Pacific Northwest.
This has promoted continued lee troughing across the great plains
resulting in a strong southeast wind. Near-advisory-level wind
speeds can be expected through Sunday. Wind Advisories are in
effect for the plains of Southeast New Mexico and West Texas as a
result. Temperatures continue to be near normal this afternoon as
90s and lower 100s remain commonplace. Plentiful sunshine can be
expected for many. A low (10-30%) chance of afternoon
thunderstorms remains in the forecast for the Davis and Guadalupe
Mountain regions. Heading into Sunday morning, temperatures start
in the upper 60s and lower 70s. These temperatures are a touch
above normal and a result of the continued strong winds. The
aforementioned trough continues to deepen as it proceeds into the
northern Rocky Mountains by Sunday afternoon. This helps to reduce
temperatures a few degrees across the region. Slightly below
normal temperatures in the upper 80s to middle 90s should be a
welcomed sight for many. Afternoon and evening thunderstorm
chances increase as the trough approaches. A medium to high
(30-80%) chance of thunderstorms is to be expected for most areas
west of the Pecos River, especially nearest the Davis and
Guadalupe Mountains. Thunderstorm activity gradually dissipates
after sunset with another mild morning, similar to Sunday, to
start the work week on Monday.
-Chehak
&&
.LONG TERM...
(Monday through Friday)
Issued at 143 PM CDT Sat Jun 21 2025
Troughing persists to the west while ridging continues over the
eastern CONUS. Here in West Texas and Southeast New Mexico, high
pressure over the southeastern CONUS will maintain
southeasterly/southerly winds at the surface. This will allow for
moisture to continue filtering into our area. For locations roughly
west of the Pecos River, terrain effects coupled with pulses in the
southwesterly flow aloft allow for daily thunderstorm chances
through the Long Term Period. The best rain chances will be early in
the week (60-80%) for our far western counties in particular. By
Wednesday, thunderstorm chances continue, but the better chances
start shifting farther west outside of our area. Nevertheless,
locations west of the Pecos maintain 20-50% probabilities of seeing
beneficial rainfall through the end of the week, with the best
chances gradually becoming more concentrated in the higher terrain
(especially the Davis Mountains). Many of these locations will
likely see anywhere from 0.5-1.0 inch of rain by the time all is
said and done (> 70% chance). However, locally higher amounts can be
expected, and we will be keeping a close eye on the potential for
heavy rainfall and flooding. Meanwhile, locations roughly east of
the Pecos (particularly the Permian Basin of West Texas and Lower
Trans-Pecos) will be farther removed from the best forcing. As a
result, despite plentiful moisture, these locations will largely
miss out on the beneficial rains outside of a stray storm or two.
Besides the thunderstorm chances, breezy conditions look to continue
through early next week as we remain sandwiched between high
pressure to the east and the lee cyclone to the northwest.
Otherwise, temperatures slowly trend upwards into next weekend but
remain generally seasonable (highs in the upper 80s and 90s for
most, lows in the upper 60s and low 70s).
Sprang
&&
.AVIATION...
(00Z TAFS)
Issued at 607 PM CDT Sat Jun 21 2025
VFR conditions are expected through the remainder of this evening
as thunderstorms dissipate. Elevated southeasterly winds continue
with gusts to 25 to 35 kts expected. An MVFR ceiling cloud deck
will build in from the southeast tonight. This may reach MAF, but
guidance is uncertain at this time and clouds may stay east.
Winds remain relatively unchanged by afternoon. More widespread
thunderstorms are expected by mid to late afternoon with
potential impacts to CNM and PEQ, but confidence in timing is too
low for inclusion at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 91 72 92 / 0 0 0 0
Carlsbad 73 94 71 86 / 10 50 60 70
Dryden 72 92 74 93 / 0 20 10 20
Fort Stockton 70 91 71 87 / 0 30 30 40
Guadalupe Pass 69 86 64 79 / 20 60 70 70
Hobbs 68 90 68 85 / 0 20 30 40
Marfa 65 84 64 79 / 20 70 70 80
Midland Intl Airport 72 90 73 89 / 0 0 10 10
Odessa 71 89 72 88 / 0 10 10 10
Wink 71 92 71 89 / 0 20 40 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 10 PM CDT Sunday for Andrews-Borden-Crane-
Dawson-Ector-Gaines-Glasscock-Howard-Loving-Martin-Midland-
Mitchell-Pecos-Reagan-Scurry-Terrell-Upton-Ward-Winkler.
NM...Wind Advisory until 9 PM MDT Sunday for Central Lea-Eddy County
Plains-Northern Lea-Southern Lea.
&&
SHORT TERM...91
LONG TERM....13
AVIATION...91In the hours before
Special weather statement, Jun 21, 5:08 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
408 PM MDT Sat Jun 21 2025
NMZ028-212300-
Eddy County Plains NM-
408 PM MDT Sat Jun 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EDDY COUNTY
THROUGH 500 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carlsbad, Loving, Avalon, Carlsbad North, Lake Avalon, Otis, Cavern
City Air Terminal, and Living Desert State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3218 10422 3231 10438 3253 10424 3232 10403
TIME...MOT...LOC 2208Z 219DEG 7KT 3231 10425
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
91Local storm report, Jun 21, 6:01 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
601 PM CDT Sat Jun 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tstm Wnd Gst 5 WSW Otis 32.33N 104.25W
06/21/2025 M76 MPH Eddy NM ASOS
ASOS station KCNM Carlsbad.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:00 AM CDT | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 45 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.